What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Aug 27, 2:20 PM MST, 10 hours 40 minutes earlier.
Area forecast discussion, Aug 27, 2:20 PM MST, 10 hours 40 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
320 PM MDT Tue Aug 27 2019
.SYNOPSIS...
Tuesday afternoon has likely brought us our last 100 degree day
for a while, and is also bringing an uptick in thunderstorm
activity. Wednesday will bring slightly cooler temperatures, with
lowland highs in the 90s, and one of the more active thunderstorm
days of the summer. Slow moving thunderstorms will result in
highly localized heavy rainfall during the afternoon and evening.
We will remain in a moist and unstable pattern all the way through
Saturday, with some drier and warmer air aloft expected to
diminish thunderstorm activity early next week.
&&
.DISCUSSION...
Surface analysis and visible satellite imagery suggests the
backdoor cold front has stalled out just east of the Sacramento
and Guadalupe Mountains, but a prefrontal trough or wind shift
line, with increased moisture behind it, has pushed up to the Rio
Grande. Behind this boundary, dewpoints are in the 50s, while 40s
are more common further to the west (except in the NM Bootheel).
RAP analysis shows moderate to strong instability behind the
boundary, with MLCAPE values of 1500-2500 J/Kg over parts of
Otero, El Paso, and Hudspeth Counties. However, strong capping
remains in place, as suggested by the lack of significant cu
development on satellite imagery, and supported by RAP analysis
CIN values of -20 to -60 J/Kg.
However, there has been some minor development in the past hour
over parts of southern Hudspeth County and nearby mountains south
of the border, and stronger storms over parts of Presidio County.
A few of the CAMS models which are handling on-going convection
well, notably both the 12Z NAM and GFS-initialized UofAZ WRF runs,
suggest convection will break the cap over Hudspeth County in the
next couple of hours, perhaps aided by outflow from stronger
storms over Presidio County. The models then suggest outflow from
these storms, aided by a further westward push of the backdoor
cold front early this evening, will interact with weak outflow
from sparse convection N and W of ELP and LRU, triggering more
widespread thunderstorms over south-central NM and Far West Texas
early this evening. Given that the wind shift line/prefrontal
trough is sitting over the Rio Grande Valley, this solution is not
entirely far-fetched.
Low level East to SE flow will continue to advect low level
moisture into the region overnight, and by late morning tomorrow
(Wed), PW values look to range from about 1.15 inches in the far
western reaches of the CWA, to around 1.40 inches along and east
of the Rio Grande. The GFS suggests 500mb temperatures around -6
to -7C, increasing instability with SBCAPE values over 2000 J/Kg
east of the Rio Grande, and a weak shortwave trough rounding the
eastern edge of the subtropical ridge during the afternoon. Expect
the usual diurnal trend of orographic showers and thunderstorms,
with weak to moderate capping in the lowlands limiting lowland
thunderstorm development until late afternoon and early evening as
outflow boundaries interact in the lowlands. Convection may be
further aided by the weak shortwave trough. Overall Wednesday
looks like one of the more active days of the season so far.
The overall pattern will remain unchanged on Thursday, with the
subtropical ridge focused off to our west. While the E to SE low
level flow is cut off, plenty of recycled moisture will remain in
place, with PW values ranging from 1.15 to 1.25 inches. Mid-level
temperatures look to moderate somewhat, due to widespread
convection the previous day. Overall thunderstorm chances will be
closely limited by leftover convective debris/stabilization from
the previous day's thunderstorms, but should still be fairly
active.
Similar conditions will persist on Friday, with recycled moisture
remaining in place. As the upper ridge shifts back towards the
Four Corners, we'll end up in E to NE flow aloft. Thunderstorm
coverage still looks to be fairly active, aided by slightly cooler
mid-level temps moving into the area.
Drier and warmer air aloft still looks like it will filter into
the area Sunday and Monday, diminishing overall thunderstorm
chances, but not eliminating them entirely (higher elevations will
still be favored).
Towards mid-week, the crucial details remain fuzzy, but there's a
chance that a trough digging into the west coast and an eastward-
shifting ridge will try to pull up some additional moisture into
some part of the Desert Southwest, but areas west of the
Continental Divide will likely be more favored.
&&
.AVIATION...Valid 28/00Z-29/00Z...
P6SM FEW-SCT080-100 SCT-BKN150-200 through period. Isolated to
scattered VRB25G40KT 1-3SM TSRA BKN030-040 through the night, then
storm coverage increasing to scattered lowlands to numerous
mountains after 18Z. Winds generally east to southeast 5-15KTS but
variable and gusty near thunderstorms.
&&
.FIRE WEATHER...
Low and mid level moisture has started to move into the region
behind a weak boundary moving westward. Enough moisture will remain
over the area into the weekend to bring a daily chance for showers
and thunderstorms. The best chances for widespread wetting rains for
the lowlands and mountains looks to be tomorrow. Storms are not
expected to be severe but will have the potential to produce locally
heavy rain and flooding. Temperatures for the remainder of the
forecast period will be dropping to near normal with minimum
relative humidities remaining above 20 percent for the lowlands and
above 25-30 percent in the mountains. Winds will remain under 15 mph
except gusty near thunderstorms.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 74 95 71 93 / 40 30 50 10
Sierra Blanca 69 90 67 90 / 30 40 40 10
Las Cruces 70 93 67 92 / 40 30 60 10
Alamogordo 69 95 67 94 / 30 40 40 20
Cloudcroft 53 72 53 71 / 40 70 40 40
Truth or Consequences 71 94 67 94 / 30 50 40 30
Silver City 65 89 62 88 / 20 60 50 60
Deming 70 96 67 93 / 20 30 60 20
Lordsburg 70 96 67 94 / 20 30 50 20
West El Paso Metro 74 97 71 94 / 40 30 50 10
Dell City 70 93 68 96 / 30 30 40 10
Fort Hancock 75 98 72 96 / 30 30 50 10
Loma Linda 69 88 66 88 / 30 40 50 10
Fabens 75 96 71 93 / 30 30 50 10
Santa Teresa 71 95 68 93 / 40 20 50 10
White Sands HQ 73 94 70 94 / 40 30 60 10
Jornada Range 69 94 67 93 / 40 30 60 10
Hatch 70 95 66 94 / 40 40 60 20
Columbus 72 96 69 93 / 20 20 60 10
Orogrande 70 93 68 92 / 30 30 50 10
Mayhill 58 79 57 81 / 40 70 40 40
Mescalero 56 81 55 81 / 30 60 40 30
Timberon 57 78 55 79 / 40 60 50 30
Winston 59 87 57 86 / 20 70 50 60
Hillsboro 66 93 63 92 / 30 60 60 50
Spaceport 67 93 64 93 / 40 40 50 20
Lake Roberts 59 89 56 88 / 20 70 50 70
Hurley 64 91 62 89 / 20 50 60 40
Cliff 63 98 61 96 / 20 60 50 50
Mule Creek 66 93 65 90 / 20 50 50 50
Faywood 67 91 64 90 / 20 50 60 40
Animas 69 97 67 95 / 20 40 60 20
Hachita 68 96 66 93 / 20 30 60 10
Antelope Wells 68 95 65 92 / 30 50 70 30
Cloverdale 67 90 64 87 / 20 60 70 40
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&
25-Hardiman / 26-Grzywacz
In the hours before
Special weather statement, Aug 27, 8:59 PM MST, 4 hours 1 minute before
Special Weather Statement
National Weather Service El Paso TX
959 PM MDT Tue Aug 27 2019
TXZ420-423-280445-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties TX-
Northern Hudspeth Highlands/Hueco Mountains TX-
959 PM MDT Tue Aug 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HUDSPETH AND SOUTHEASTERN
EL PASO COUNTIES UNTIL 1045 PM MDT...
At 958 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Indian Cliffs Ranch, moving north at 5 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of western Hudspeth
and southeastern El Paso Counties.
LAT...LON 3140 10590 3142 10604 3161 10607 3160 10581
TIME...MOT...LOC 0358Z 165DEG 6KT 3153 10595
JPEG
Special weather statement, Aug 27, 9:28 PM MST, 3 hours 32 minutes before
Special Weather Statement
National Weather Service El Paso TX
1028 PM MDT Tue Aug 27 2019
TXZ422-424-280515-
Southern Hudspeth Highlands TX-
Rio Grande Valley of Eastern Hudspeth County TX-
1028 PM MDT Tue Aug 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HUDSPETH COUNTY
UNTIL 1115 PM MDT...
At 1027 PM MDT, Doppler radar was tracking a strong thunderstorm 5
miles west of Frenchman Canyon, moving southwest at 10 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Indian Hot Springs, Frenchman Canyon and Big Box.
LAT...LON 3083 10529 3081 10531 3084 10534 3084 10535
3085 10536 3085 10540 3089 10540 3089 10541
3093 10546 3107 10524 3097 10510 3080 10522
3080 10524 3079 10526
TIME...MOT...LOC 0427Z 048DEG 9KT 3093 10525
JPEGSpecial weather statement, Aug 27, 9:33 PM MST, 3 hours 27 minutes before
Special Weather Statement
National Weather Service El Paso TX
1033 PM MDT Tue Aug 27 2019
TXZ420-423-280515-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties TX-
Northern Hudspeth Highlands/Hueco Mountains TX-
1033 PM MDT Tue Aug 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HUDSPETH COUNTY
UNTIL 1115 PM MDT...
At 1033 PM MDT, Doppler radar was tracking a strong thunderstorm 15
miles east of Indian Cliffs Ranch, moving east at 10 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of west central
Hudspeth County.
LAT...LON 3140 10594 3161 10586 3159 10563 3130 10579
TIME...MOT...LOC 0433Z 284DEG 10KT 3154 10580
JPEG
Special weather statement, Aug 27, 9:51 PM MST, 3 hours 9 minutes before
Special Weather Statement
National Weather Service El Paso TX
1051 PM MDT Tue Aug 27 2019
NMZ411-280530-
Southern Dona Ana County/Mesilla Valley NM-
1051 PM MDT Tue Aug 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL DONA ANA COUNTY
UNTIL 1130 PM MDT...
At 1050 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Fairacres. This storm was nearly stationary.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Corralitos and Interstate 10 west of Las Cruces.
LAT...LON 3235 10701 3228 10686 3211 10693 3223 10719
TIME...MOT...LOC 0450Z 035DEG 3KT 3226 10699
JPEG
Special weather statement, Aug 27, 10:05 PM MST, 2 hours 55 minutes before
Special Weather Statement
National Weather Service El Paso TX
1105 PM MDT Tue Aug 27 2019
TXZ421>424-280545-
Southern Hudspeth Highlands TX-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties TX-
Salt Basin TX-Rio Grande Valley of Eastern Hudspeth County TX-
1105 PM MDT Tue Aug 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HUDSPETH COUNTY
UNTIL 1145 PM MDT...
At 1102 PM MDT, Doppler radar was tracking an area of strong
thunderstorms from north of Sierra Blanca to Little Box to Bosque
Bonita, moving southwest at 15 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Sierra Blanca, Allamoore, Indian Hot Springs, Fort Quitman,
Frenchman Canyon, Green River, Bosque Bonita, Sunset Ranches, Round
Top Mountain, Little Box, Big Box, and Interstate 10.
LAT...LON 3069 10501 3069 10506 3075 10512 3075 10516
3079 10519 3078 10521 3081 10522 3079 10526
3083 10529 3081 10531 3084 10534 3085 10540
3089 10540 3099 10556 3108 10560 3110 10565
3140 10535 3119 10491 3067 10492 3063 10498
TIME...MOT...LOC 0502Z 047DEG 15KT 3110 10514
JPEGSpecial weather statement, Aug 27, 10:43 PM MST, 2 hours 17 minutes before
Special Weather Statement
National Weather Service El Paso TX
1143 PM MDT Tue Aug 27 2019
TXZ422>424-280630-
Southern Hudspeth Highlands TX-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties TX-
Rio Grande Valley of Eastern Hudspeth County TX-
1143 PM MDT Tue Aug 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HUDSPETH COUNTY
UNTIL 1230 AM MDT...
At 1143 PM MDT, Doppler radar was tracking a strong thunderstorm near
Sierra Blanca, moving southwest at 20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Sierra Blanca, Fort Quitman, Esperanza, Quitman Canyon, and Little
Box.
LAT...LON 3095 10550 3097 10550 3096 10551 3099 10553
3100 10556 3102 10558 3105 10558 3109 10561
3110 10564 3112 10565 3113 10571 3115 10572
3127 10543 3106 10524 3091 10544
TIME...MOT...LOC 0543Z 049DEG 16KT 3118 10541
JPEG